Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 25, 2008, 3:57 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 25, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2008, 3:57 AM MDT (09:57 UTC)
- In effect from
- May 25, 2008, 12:00 PM MDT
- Expired
- May 25, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 250957 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 AM MDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE CENTRAL MOUNTAINS...THE EASTERN PLAINS...AND THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE CENTRAL MOUNTAINS...THE EASTERN PLAINS...AND THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS... .SOUTHWEST WINDS IN THE UPPER ATMOSPHERE COMBINED WITH DEEPENING LOW PRESSURE OVER THE OKLAHOMA PANHANDLE AND SOUTHERN COLORADO WILL PRODUCE GUSTY AFTERNOON WINDS TODAY. HUMIDITIES FALLING INTO THE SINGLE DIGITS THIS AFTERNOON COMBINED WITH STRONG WINDS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT AFTER SUNSET. SIMILAR CONDITIONS WILL PREVAIL FOR MONDAY...AND A FIRE WEATHER WATCH FOR MONDAY AFTERNOON CONTINUES. NMZ103-104-107-108-252130- /O.UPG.KABQ.FW.A.0052.080525T1800Z-080526T0200Z/ /O.NEW.KABQ.FW.W.0055.080525T1800Z-080526T0200Z/ /O.CON.KABQ.FW.A.0053.080526T1800Z-080527T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 357 AM MDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO THIS RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED THIS AFTERNOON...AND ARE FORECAST FOR MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ SHY
1 follow-up statement
000 WWUS85 KABQ 252032 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 232 PM MDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR PORTIONS OF THE CENTRAL MOUNTAINS...THE EASTERN PLAINS...AND THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE MIDDLE RIO GRANDE VALLEY...EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE... .GUSTY SOUTHWEST WINDS COMBINED WITH LOW HUMIDITY WILL CONTINUE TO AFFECT THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO NEAR THE TEXAS STATE LINE. HIGHER HUMIDITY READINGS WILL BE FOUND NEAR THE TEXAS STATE LINE THROUGH THE REST OF THIS AFTERNOON SO THE MAIN FOCUS AREA WILL BE FOUND BETWEEN FORT SUMNER UP TO GLADSTONE WESTWARD. THE CRITICAL FIRE WEATHER AREA WILL EXPAND MONDAY AFTERNOON WITH SIMILAR STRONG GUSTS AND LOW HUMIDITIES. NMZ103-104-107-108-260200- /O.CON.KABQ.FW.W.0055.000000T0000Z-080526T0200Z/ /O.CON.KABQ.FW.A.0053.080526T1800Z-080527T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 232 PM MDT SUN MAY 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED THIS AFTERNOON...AND ONCE AGAIN FOR MONDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH AND RED FLAG WARNING. $$ NMZ106-260200- /O.EXA.KABQ.FW.A.0053.080526T1800Z-080527T0200Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 232 PM MDT SUN MAY 25 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE POSSIBLE. LOOK FOR 2 TO 3 HOURS OF THESE CONDITIONS FAVORING THE LOWER ELEVATIONS FOUND WITHIN SOCORRO COUNTY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 2:59 AM MDT, 58 minutes earlier.
Area forecast discussion, May 25, 2:59 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 AM MDT SUN MAY 25 2008 .DISCUSSION... WITH THE MASSIVE UPPER LOW COMPLEX CONTINUING TO SPLIT AND FILL SOMEWHAT...AND HAVING RETROGRADED SOMEWHAT AS WELL...THE SHOWER CHANCES APPEAR TO BE FINALLY LOW ENOUGH TO KEEP OUT OF THE FCST FOR W NM AND NOW THE FOCUS FOR ANY SHOWERS AND STORMS WILL SHIFT TO E PORTION OF NM. IT APPEARS THAT THE DRYLINE EASED INTO FAR SE NM A LITTLE AFTER MIDNIGHT AS LOW LEVEL MOISTURE SURGED WESTWARD. KEPT IN LOW POPS FAR E CENTRAL AND SE PORTIONS OF FCST AREA FOR LATE TODAY AND TONIGHT...BUT TRIMMED BACK JUST SLIGHTLY FROM PREVIOUS DEPICTION AS DEPTH OF MOISTURE MAY NOT BE SUFFICIENT FOR PCPN QUITE AS FAR W AS EARLIER THOUGHT. WILL HOIST RATHER SMALL SIZED WIND ADVISORY FOR THIS AFTN AND EARLY EVE ZONES 5 AND 7 AS WELL AS RED FLAG WARNING FOR ROUGHLY E HALF OF NM. SAME AREA FOR MON UNDER A FIRE WX WATCH. MOISTURE DRIVEN BACK EASTWARD MON AS A SHORT WAVE ROTATES THROUGH THE STATE LATE TONIGHT INTO MON. AS RIDGE BUILDS WESTWARD A BIT EARLY IN THE WEEK FLOW ALOFT LIGHTENS UP A BIT AND BECOMES MORE SOUTHERLY. BACK DOOR FRONT BRINGS SOME MOISTURE IN FROM E TO W LATE TUE INTO WED AND WILL KEEP MOSTLY LOW POPS IN FOR MIDWEEK PERIOD FOR E AND PORTIONS OF CENTRAL NM. && .AVIATION... LARGE WEATHER SYSTEM OVER CENTRAL CALIFORNIA WILL PUSH BROAD SOUTHWEST FLOW ACROSS NEW MEXICO...WITH BROAD SURFACE RIDGE OVER THE STATE. A DRYLINE WILL SET UP SUNDAY AFTERNOON OVER EASTERN BOUNDARY OF THE STATE WITH THUNDERSTORMS POSSIBLE THIS AFTERNOON NEAR THE TEXAS BORDER...MAINLY EAST OF ROW. GUSTY WINDS WILL DEVELOP OVER NORTHEAST NEW MEXICO THIS AFTERNOON NEAR LVS...CAO...AND RTN. OTHERWISE...VFR CIGS AND VIZ WILL PREVAIL AT ALL AIRPORTS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .FIRE WEATHER... LARGE WEATHER SYSTEM SPINNING DOWN OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE BROAD SOUTHWEST FLOW ALOFT OVER NEW MEXICO...AND THIS FEATURE WILL SHIFT SLOWLY TO NORTHERN NEVADA ON MONDAY AND SHIFTS TO THE OFFSHORE PACIFIC NORTHWEST ON TUESDAY. SURFACE TROUGH SETTING UP ALONG EASTERN BORDER OF NEW MEXICO WILL HELP ACCELERATE SOUTHWEST SURFACE FLOW TODAY...WITH MODEST MOMENTUM MIXING TO THE SURFACE THIS AFTERNOON FOR ANOTHER GUSTY DAY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. AFTERNOON HUMIDITIES HEADING BACK INTO THE SINGLE DIGITS TODAY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...EASING AS HUMIDITIES RECOVER AROUND SUNSET...AND CURRENT FIRE WEATHER WATCH FOR EASTERN NEW MEXICO WILL UPGRADE TO RED FLAG WARNING FOR THIS AFTERNOON. DRYLINE SETTING UP ALONG TEXAS BORDER MAY FOCUS A FEW THUNDERSTORMS THIS AFTERNOON FOR ROOSEVELT AND CURRY AND COUNTIES...BUT SUFFICIENT PRECIPITABLE WATER SLIGHTLY LESS THAN AN INCH SHOULD BE ENOUGH TO KEEP FIRE STARTS TO A MINIMUM. VERY SIMILAR SET UP FOR MONDAY...BUT STRENGTHENING SOUTHWEST FLOW AS WEATHER SYSTEM SHIFTS INTO NEVADA WILL SHOVE DRYLINE EASTWARD INTO THE TEXAS PANHANDLE TO DECREASE THE THUNDERSTORM THREAT OVER EASTERN NEW MEXICO. CONTINUED AFTERNOON HUMIDITIES IN THE LOW TEENS AND SINGLE DIGITS WITH ANOTHER ROUND OF GUSTY SOUTHWEST WINDS WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER EASTERN NEW MEXICO ON SUNDAY...AND A FIRE WEATHER WATCH WILL CONTINUE FOR THE DAY. DECREASED FIRE WEATHER DANGER ON TUESDAY...AS SURFACE TROUGH MOVES EAST TO THE TEXAS PANHANDLE AND LARGE WEATHER SYSTEM OVER NEVADA WOBBLES WESTWARD TO OFFSHORE NORTHERN CALIFORNIA AND THE PACIFIC NORTHWEST. WEAK COLD FRONT DROPPING FROM NORTHWEST TO SOUTHEAST WILL HELP EASE HUMIDITIES...AND WEAKER WINDS ALOFT AND AT THE SURFACE WILL KEEP CONDITIONS BELOW RED FLAG THRESHOLDS FOR THE DAY. LOOKING AHEAD...CLOSED LOW ALOFT PERSISTS OVER THE PACIFIC NORTHWEST COAST...WITH FLAT RIDGE BUILDING NORTHWARD OVER NEW MEXICO FROM THE TROPICAL EAST PACIFIC. DRYLINE SHIFTING WELL WEST TO THE CENTRAL MOUNTAIN CHAIN FOR THE LAST HALF OF THE WORK WEEK WILL BROADEN COVERAGE OF AFTERNOON THUNDERSTORMS OVER EASTERN NEW MEXICO FOR THE LAST HALF OF THE WORK WEEK. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 77 46 80 45 / 0 0 0 0 GALLUP.......................... 72 38 75 35 / 0 0 0 0 GRANTS.......................... 77 39 78 38 / 0 0 0 0 GLENWOOD........................ 85 46 88 46 / 0 0 0 0 CHAMA........................... 69 33 72 33 / 0 0 5 5 LOS ALAMOS...................... 76 42 76 44 / 0 0 0 0 RED RIVER....................... 65 34 68 33 / 5 0 5 5 TAOS............................ 74 39 78 40 / 0 0 0 0 SANTA FE........................ 77 45 78 45 / 0 0 5 0 SANTA FE AIRPORT................ 79 46 81 46 / 0 0 5 0 ESPANOLA........................ 82 45 83 47 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 83 57 85 57 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 85 50 86 52 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 79 52 82 54 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 85 55 86 54 / 0 0 0 0 SOCORRO......................... 87 53 87 53 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 76 46 78 49 / 0 0 5 0 MORIARTY/ESTANCIA............... 80 46 82 49 / 0 0 5 0 CARRIZOZO....................... 86 54 86 51 / 0 0 5 0 RUIDOSO......................... 80 47 81 46 / 5 0 0 0 RATON........................... 82 44 81 44 / 5 0 5 10 LAS VEGAS....................... 78 45 79 45 / 5 0 5 0 ROY............................. 81 51 83 49 / 5 5 5 5 CLAYTON......................... 86 56 87 55 / 5 5 5 20 SANTA ROSA...................... 86 53 88 52 / 5 5 5 5 TUCUMCARI....................... 92 60 94 57 / 10 10 5 5 FORT SUMNER..................... 89 60 92 55 / 5 5 5 5 CLOVIS.......................... 91 60 93 57 / 20 20 5 5 PORTALES........................ 91 61 94 59 / 20 20 5 5 ROSWELL......................... 95 62 96 59 / 5 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ005-007. && 43/SHY
Hazardous weather outlook, May 24, 6:00 AM MDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 24 2008 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF NEW MEXICO ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REFER TO THE LATEST RED FLAG WARNING PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW MEXICO AGAIN SUNDAY AFTERNOON AND EARLY EVENING. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE A POSSIBILITY ACROSS THE EASTERN PLAINS SUNDAY AND PERHAPS AGAIN TUESDAY OR WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR AT LEAST THE NEXT 24 HOURS. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:31 AM MDT | Wind Advisory | ABQ | 16 hr | |
| May 25, 12:33 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 42 min |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.